Alert archive / Texas / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 29, NWS Brownsville, TX

April 3, 2012

NWS Brownsville, TX issued this small craft advisory for winds at Apr 3, 2012, 11:27 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2012, 11:27 AM CDT (16:27 UTC)
Expired
Apr 3, 2012, 4:00 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Apr 3, 10:48 AM CDT, 39 minutes earlier.

Area forecast discussion, Apr 3, 10:48 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1048 AM CDT TUE APR 3 2012

.DISCUSSION...12Z BRO/CRP SOUNDINGS INDICATE FAIRLY STRONG CAP
ACROSS THE CWA THIS MORNING WITH VERY WARM 850MB TEMPERATURES
ACROSS THE RIO GRANDE PLAINS. SATELLITE AND RADAR IMAGES INDICATE
A FINE LINE OF CONVECTION DEVELOPING ACROSS THE WESTERN PORTIONS
OF THE CWA. WITH THE CLOUD COVER ACROSS THE RIO GRANDE
VALLEY...DESTABILIZATION APPEARS TO BE LIMITED EVEN THOUGH SURFACE
INSTABILITY IS FAIRLY HIGH. WITH THAT SAID...FEEL THUNDERSTORMS
WILL REMAIN NORTH OF THE AREA THIS AFTERNOON WITH THE REMOTE
POSSIBILITY OF AN OUTFLOW BOUNDARY REACHING THE NORTHERN PORTIONS
OF THE RIO GRANDE PLAINS. THIS BOUNDARY MAY PROVIDE A FOCUS FOR
THUNDERSTORMS TO DEVELOP LATER TODAY BUT WILL HAVE TO WAIT AND SEE
IF THAT FEATURE WILL BE ABLE TO ERODE THE LOW LEVEL THERMAL
INVERSION DRAPED ACROSS SOUTH TX.
&&

.PREV DISCUSSION... /ISSUED 702 AM CDT TUE APR 3 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SURFACE SE WINDS WILL BEGIN TO INCREASE WITH GUSTS UP TO
20 KNOTS THROUGH 22Z. GUSTS WILL THEN BE LESS FREQUENT AS SURFACE
GRADIENT WEAKENS. A STRATUS LAYER AROUND 1500 FEET WITH A FEW PATCHY
FOG WILL BEGIN TO RISE AFTER SUNRISE AND MIXING BEGINS. FEW TO
SCATTERED DECK IN THE AFTERNOON WILL ALLOW FOR RADIATIONAL COOLING
TO OCCUR. EXPECT A MORE WIDESPREAD FOG DEVELOPMENT ACROSS THE RIO
GRANDE VALLEY.

PREV DISCUSSION... /ISSUED 425 AM CDT TUE APR 3 2012/
SHORT TERM /TODAY THROUGH WEDNESDAY/...BREEZY SOUTHEAST WINDS
CONTINUE ACROSS DEEP SOUTH TEXAS TODAY AS SURFACE LOW PRESSURE
CENTER OVER LAREDO KEEPS MOST OF THE AREA BETWEEN 10 TO 15 KNOTS
AND GUSTS UP TO 20 KNOTS. THIS WINDS WILL LOWER TODAY AS THE
GRADIENT WEAKENS AND LOW PRESSURE OVER THE DESERT SW MIGRATES
EASTWARD. A WEAK COLD FRONT AHEAD OF THIS SYSTEM WILL REACH THE
CWA TODAY. ALTHOUGH FRONT IS WEAK...ENOUGH MOISTURE IN PLACE AHEAD
OF THE SYSTEM AND FAVORABLE LARGE SCALE LIFT WILL ENHANCE SHOWERS
AND THUNDERSTORMS TUESDAY AFTERNOON INTO THE EVENING. NORTHEAST
WINDS WILL QUICKLY SHIFT E/SE BY TUESDAY EVENING. NO HIGH
PRECIPITATION ACCUMULATION EXPECTED WITH THIS FRONT. HIGH
TEMPERATURES WILL REMAIN IN THE 90S ACROSS THE CWA WITH A FEW
DEGREES LOWER CLOSER TO THE COAST. SE FLOW WILL BE LIGHTER
COMPARED TO TODAY AS UPPER LEVEL GRADIENT ASSOCIATED WITH LOW
PRESSURE OVER THE CENTRAL PLAINS MOVES EAST. SURFACE LOW WILL
DOMINATE SOUTH TEXAS LEAVING THE AREA UNDER LIGHT BREEZE WIND
CONDITIONS. SINCE SKIES WILL CLEAR BEFORE SUNSET AND WINDS
DIMINISH...EXPECT WIDESPREAD FOG TO DEVELOP ACROSS THE VALLEY
EARLY TUESDAY NIGHT INTO EARLY WEDNESDAY. EXPECT VISIBILITIES TO
IMPROVE LATE WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS
WEDNESDAY IN THE AFTERNOON ARE POSSIBLE AS A WEAK DISTURBANCE
MOVES ACROSS THE AREA.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...THE STRONG 500 MB
CLOSED LOW CENTERED OVER THE SOUTH CENTRAL PLAINS STATES WILL
START TO MOVE OUT TO THE EAST WED AND THURS ALLOWING MID LEVEL
RIDGING TO REBUILD OVER THE AREA FROM THURS NIGHT THROUGH SUN.
THIS WILL MAINTAIN GENERALLY HOT AND DRY CONDITIONS THROUGH DAY 7.
A SERIES OF MID LEVEL TROUGHS WILL DIG ACROSS THE NORTH CENTRAL
AND EASTERN PORTION OF THE U.S. THIS WEEKEND INTO EARLY NEXT WEEK
PUSHING SOME WEAK FRONTAL BOUNDARIES DOWN INTO SOUTH TX POSSIBLY
LOWERING TEMPS AND DEWPOINTS A BIT. HOWEVER ANY MOISTURE ADVECTION
THAT OCCURS AHEAD OF THESE FRONTS APPEAR TO BE LIMITED TO OVER THE
CENTRAL AND EASTERN PORTIONS OF MEXICO EXTENDING UP INTO THE
WESTERN AND CENTRAL TX. THE LACK OF DEEPER LAYER MOISTURE OVER
DEEP SOUTH TX WILL KEEP ANY POPS DOWN INTO THE SILENT 10 % LEVEL
DESPITE THE BETTER LIFT PROVIDED BY THE SURFACE BOUNDARIES.

THE LONGER TERM MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT IN THE
HANDLING OF THE LARGE SCALE FEATURES THROUGH MON. THE ECMWF KEEPS
A LITTLE MORE WIDESPREAD DEEPER LAYER MOISTURE OVER TX AND MEX
VERSUS THE DRIER GFS. RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS
TEMPS AND POPS IS PRETTY STABLE AND OVERALL CONFIDENCE FOR THE
LONGER RANGE FORECAST PERIOD IS ABOVE AVERAGE. WILL GO AT OR ABOVE
THE MEX NUMBERS FOR HIGH TEMPS AND NEAR MEX MOS MIN TEMPS AND
POPS.

MARINE/TODAY THROUGH WEDNESDAY/...SMALL CRAFT ADVISORY WILL
CONTINUE THROUGH THE EARLY MORNING HOURS ACROSS THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS. STRONG GRADIENT WILL KEEP
SOUTHEAST WINDS STRONG RANGING FROM 15 TO 20 KNOTS WITH GUSTS UP
TO 25 KNOTS. THIS WILL KEEP SEAS BETWEEN 4 TO 6 FEET THROUGH THE
DAY AND BEGIN TO SUBSIDIZE IN THE AFTERNOON. A WEAK GRADIENT ALONG
THE COAST WILL KEEP SEAS BETWEEN 2 TO 4 FEET BY WEDNESDAY.

FROM WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE SURFACE RIDGING
OVER THE EAST COAST OF THE U.S. AND THE GULF OF MEX WILL MAINTAIN
A LIGHT TO MODERATE SE SURFACE FLOW THROUGHOUT THE LATTER HALF OF
THIS CURRENT WORK WEEK. THIS WILL MAINTAIN FAIRLY LOW BAY AND GULF
SWELLS THROUGH SAT. NO SCA CONDITIONS ARE EXPECTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  72  85  72 /   0  10  10  10
BROWNSVILLE          90  72  86  70 /   0  10  10  10
HARLINGEN            92  73  89  70 /   0  10  10  10
MCALLEN              91  72  91  72 /   0  10  10  10
RIO GRANDE CITY      92  71  90  71 /   0  10  10  10
SOUTH PADRE ISLAND   81  72  80  72 /   0  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/63/CAMPBELL
Hazardous weather outlook, Apr 3, 4:40 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
440 AM CDT TUE APR 3 2012

TXZ248>257-040945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
440 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG WILL REDUCE VISIBILITIES FOR MOTORISTS EARLY THIS
MORNING. THERE IS A MODERATE RISK OF RIP CURRENT TODAY IN THE
LOCAL BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW RISK OF RIP CURRENTS AT THE LOCAL BEACHES WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-040945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
440 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY WILL CONTINUE INTO THE EARLY MORNING FOR ALL
PORTIONS OF ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:19 PM CDTSmall Craft Advisory for WindsBRO90 min
Apr 3, 11:27 AM CDTSmall Craft AdvisoryBRO5 hr

Nearby

Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.